Time flies!

I know I haven’t posted an update for a while, but have got a big shock to see that my last post was in March! So much for regular blog posts!

On the medication side, I have taken the plunge and been gradually weaning myself off my anti-depressant. This had been going fairly well- it was easy to go back to the standard dose I had been on prior to doubling it; it was fine- in fact, really good- to halve that dose and be on half a tablet per day.

BUT, what has been really awful, has been quitting them altogether (which I did almost 2 weeks ago). Googling my dreadful symptoms, it seems I have experienced EVERY SINGLE symptom of antidepressent withdrawal syndrome!

Symptoms of antidepressant withdrawal are sometimes called antidepressant discontinuation syndrome and typically last for a few weeks. Certain antidepressants are more likely to cause withdrawal symptoms than others.

Quitting an antidepressant suddenly may cause symptoms within a day or two, such as:

Anxiety
Insomnia or vivid dreams
Headaches
Dizziness
Tiredness
Irritability
Flu-like symptoms, including achy muscles and chills
Nausea
Electric shock sensations
Return of depression symptoms

The most scary one is the electric shock sensations- that occur inside my head. I think they are becoming less frequent now, but, boy, has it been rough. I have really felt like I am teetering on the edge of insanity.

I guess, the truth of the matter is, I think I have done the wrong thing.  I don’t think I can cope without my meds.  And that makes me really sad.  But seeing as I have come this far, I should probably at least hold out until after all the dreadful side-effects of stopping them have ceased.  If I have the strength!